View Single Post
Old 03-26-2012, 08:23 AM   #1
jonesmat jonesmat is offline
Newbie
(male)
 
Join Date: Mar 2012
Location: London, UK
Posts: 1
jonesmat HB User
High BP *causing* anxiety?

Hi there,

I am newly diagnosed with high BP (but with a good nocturnal dip). My numbers are not alarming but still they reckon it's worth treating. I am starting on Ramipril 5mg once a day (same dose as my father who has been taking it for years).

Anyway. The reason I am posting is...

1. Simply, how long should it take for the meds to lower my BP? When should I start to see a noticeable reduction?

2. Everything I have read says that high BP is a silent disease and doesn't cause any symptoms until it starts affecting organs. For me, however, I am wondering whether there is an association between high blood pressure and increased nervous system activity.

I have had recently a number of episodes (which typically last most of the day starting at breakfast and ending by evening) whereby I feel tense, nervous, anxious, unable to concentrate and very fidgety. My HR is also higher than I would expect it to be, resting around 75 ish (my normal is 60-65 ish) although it's not tachycardic (i.e. not over 90). This situation is now permanent, and it's causing me difficulty sleeping and I've lost loads of weight because I'm not eating that well.

Does anyone recognise this whatsoever? Any wise words would really help as I am really worried there's something more serious going on like an adrenal tumor or something.

Many thanks.

Matt